Alert archive / Florida / Red Flag Warnings in 2013
Red Flag Warning 17, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Mar 31, 2013, 4:15 AM EDT for Orange County, Seminole County, Florida. It took effect at Mar 31, 2013, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2013, 4:15 AM EDT (08:15 UTC)
- In effect from
- Mar 31, 2013, 12:00 PM EDT
- Expired
- Mar 31, 2013, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Melbourne, FL
Counties Orange County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 83 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1832 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
910 WWUS82 KMLB 310815 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 415 AM EDT SUN MAR 31 2013 FLZ045-046-010000- /O.NEW.KMLB.FW.W.0017.130331T1600Z-130401T0000Z/ ORANGE-SEMINOLE- 415 AM EDT SUN MAR 31 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR ORANGE AND SEMINOLE COUNTIES DUE TO LONG PERIOD OF LOW HUMIDITY AND DRY VEGETATION... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. * AFFECTED AREA... ORANGE... SEMINOLE. * WIND...SOUTH 10 TO 15 MPH. * HUMIDITY...30 TO 35 PERCENT FOR 4 TO 6 HOURS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Mar 31, 3:38 AM EDT, 37 minutes earlier.
Area forecast discussion, Mar 31, 3:38 AM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
338 AM EDT SUN MAR 31 2013
.DISCUSSION...
TODAY...HIGH PRES RIDGE EXTENDING E-W ACRS CENTRAL FL WILL BEGIN
TO RETREAT INTO THE ATLC AS A STORM SYSTEM DVLPG THE GREAT
LAKES/HUDSON BAY REGION CRANKS A COLD FRONT INTO THE TN/OH RIVER
VALLEYS. THIS WILL GENERATE A STEADY S/SW ACRS FL THAT WILL BEGIN
TO PULL LOW LVL MOISTURE UP FROM THE FL STRAITS. VARIABLE CLOUDS
AS A WEAK UPR LVL SHORT WAVE EXTENDING FROM THE DEEP SOUTH TO THE
YUCATAN CHANNEL SWINGS ITS WAY ACRS FL. TEMPS NEAR OR SLIGHTLY ABV
AVG DUE TO THE SRLY FLOW...MARINE INFLUENCE WILL KEEP MAX TEMPS
OVER THE COASTAL COUNTIES IN THE U70/L80S...INTERIOR WARMING INTO
THE L/M80S.
TONIGHT...THE FRONTAL TROF WILL LAY DOWN OVER THE DEEP SOUTH AS
THE PARENT SYSTEM CONSOLIDATES ITSELF OVER NE CANADA. WHILE THE
DRY AIR WILL MODIFY AS TROF AXIS DRAGS ITS MOISTURE BAND INTO N
FL...IT WILL DO SO IN A "TOP DOWN" MANNER THAT WILL LEAVE A
SUBSTANTIAL AMOUNT OF DRY AIR IN THE H85-H70 LYR. THERMAL TROF
OVER THE ERN GOMEX EMBEDDED WITHIN A STEADY WRLY FLOW WILL
GENERATE A RESPECTABLE AMOUNT OF ISENTROPIC LIFT...BUT STRATIFORM
RAIN WOULD BE THE RESULT OF THIS SCENARIO. WITH H85-H70 MEAN RH
FCST TO BE AOB 20PCT...IT IS DOUBTFUL ANY MEASURABLE PRECIP WOULD
MAKE IT TO THE GROUND.
THE 31/00Z SOUNDINGS SHOW AN AIRMASS THAT WILL NEED A SUBSTANTIAL
AMOUNT OF MOISTURE ADVECTION BEFORE IT CAN SUPPORT ANY PRECIP. AS
SUCH...THE 20-30PCT POPS OFF THE 00Z MAV MOS GUIDANCE ARE TOO HIGH.
WILL UNDERCUT BY 15-20PCT...REDUCING PRECIP CHANCES BLO MENTIONABLE
LVLS. SRLY FLOW AND INCREASING CLOUD COVER WILL KEEP MIN TEMPS IN
THE L/M60S...5-10F ABV AVG.
MON...SHORTWAVE MOVING ACROSS THE SE STATES DURING DAY WL DESTABILIZE
ATMOSPHERE. SUITABLE MOISTURE RETURN AHD OF FEATURE COMBINED WITH
DEVELOPMENT OF SB INSTABILITY WL INCREASE CHC OF RAIN AND SOME EMBEDDED
THUNDER MAINLY FM CENTRAL BREVARD COUNTY AND OSCEOLA COUNTY NWD DURING
MORNING AND INTO THE AFTN. CONVECTIVE PARAMETERS LOOK MARGINALLY
SUITABLE FOR MENTION OF THUNDER MNLY FOR THE AFTN HOURS...HWVR NO
STRONG STORMS ARE ANTICIPATED. GRADUAL CLEARING WITH AND END TO
RAIN CHCS OVER LAND DURING EVENING AS THE WAVE PULLS AWAY FROM
THE AREA.
TUE-WED...SLIGHTLY COOLER TEMPS WL GREET AREA TUE UNDER PC SKIES AS
WEAK POST FRONTAL HIGH PRESSURE BUILDS INTO THE AREA. LCL WINDS
WILL BECOME ONSHORE AND FAIRLY LIGHT AS TEMPORARY AIRMASS DRYING
BEGINS TO MODIFY ATMOSPHERE BY LATE TUE. DIRECT ONSHORE FLOW WED
WL VEER MORE SLY...THUS INCREASING MOISTURE AND DIURNAL CLOUD
COVER THROUGH MIDWEEK. SUITABLE MOISTURE COUPLED WITH AFTN HEATING
WL LEAD TO A LOW POP MENTION OVER MOST OF AREA AS TEMPS RISE WELL
ABV 80 MNLY INLAND EACH AFTN.
REST OF WEEK...WL BE WATCHING UPSTREAM CONDS OVER THE GULF FOR THE
ADVERTISED DEVELOPMENT OF A SEASONALLY LOW LATITUDE LOW PRESSURE
CENTER OVER THE NORTH GULF ON THU. LTST GUIDANCE FROM GFS SHOWS
GENESIS WELL WEST OF THE STATE WITH A DECENT WARM SECTOR SETTING
UP OVER THE ECFL FORECAST AREA DURING THU. STRENGTH AND COVERAGE
OF STORMS WL BE EVALUATED OVER THE COMING DAYS ALONG WITH
REFINEMENTS OF THE WINDOW OF PSG. LTST LOW RES ECMWF FROM 00Z IS
SLIGHTLY SLOWER AND WITH FCST WL KEEP SCT CVRG OF THUNDER THU AND
THU NIGHT. FRONTAL PSG ALONG WITH ENDING OF PRECIP BY AROUND MID
DAY FRI. AIRMASS CHG WL BE LIMITED BEHIND FRONT AND TEMP GUIDANCE KEEPS
LOWS ONLY IN THE MID-UPR 50S LATE WEEK BEFORE WARMING ONCE AGAIN.
&&
.AVIATION...
THRU 01/06Z...VFR ALL SITES...CIGS AOA FL120. BTWN 31/16Z-31/22Z
OCNL S/SE SFC WND G22KTS S OF KVRB.
&&
.MARINE...
TODAY-TONIGHT....INTERACTION BTWN THE HI PRES RIDGE ACRS CENTRAL FL
AND THE FRONTAL TROF PUSHING INTO OH/TN RIVER VALLEYS WILL GENERATE
A MODERATE TO FRESH S/SW BREEZE. SEAS 2-3FT NEARSHORE AND 3-4FT
OFFSHORE...BUILDING TO 3-4FT NEARSHORE AND 4-5FT OFFSHORE. SEAS WILL
BE ROUGH DUE TO THE OFFSHORE WIND COMPONENT...DOMINANT PDS AOB 6SEC
N OF SEBASTIAN INLET. WINDS OVER THE OFFSHORE LEG MAY FLIRT WITH SCA
CRITERIA...HOWEVER DURATION WILL BE SHORT AS THE TROF WILL LIFT OFF
THE MID ATLC/NEW ENGLAND COAST BY DAYBREAK MON. WILL COVER WITH A
CAUTIONARY STATEMENT FOR NOW.
MON-TUE...BRISK SLY-SW WINDS MON WL VEER NW TEMPORARILY BEHIND
FROPA. ADVISORY CONDS ARE NOT FORECAST...HWVR CAUTION LIKELY OVER
THE OUTER WATERS MAINLY DUE TO WINDS. LIGHTER WINDS TUE WL ALLOW
FOR DECREASING SIG WAVE INTO MIDWEEK.
WED-FRI...APCHG GULF SYS THU WL ACT TO QUICKLY INCREASE WINDS
OVER THE WATERS BY THU AFTN AND EVENING. HAZARDOUS CONDITIONS WL
LIKELY OCCUR INTO FRI. WINDS AND SEAS SHOW SLOW DECERASE DURING
WEEKEND.
&&
.FIRE WEATHER...
TODAY-TONIGHT...DRY AIRMASS OVERHEAD WILL GRADUALLY MODIFY AS SRLY
SFC/TRANSPORT WINDS PULL HIGHER PWAT AIR UP FROM THE FL STRAITS.
CRITICAL RH WILL LINGER ALONG AND N THE I-4 CORRIDOR FOR 4-6HRS.
WHILE HIGH ERC VALUES IN ORANGE/SEMINOLE COUNTIES WARRANT A RED FLAG
WARNING...THE OVERALL SITUATION IS RATHER MARGINAL COMPARED TO
RECENT DAYS.
FROM MONDAY ONWARD...CRITICAL FIRE WEATHER CONDITIONS ARE NOT
ANTICIPATED.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 80 64 80 60 / 0 10 40 20
MCO 83 63 84 61 / 0 10 40 20
MLB 80 66 82 60 / 0 10 30 20
VRB 79 65 84 62 / 0 10 30 20
LEE 82 63 83 60 / 0 10 40 20
SFB 82 63 83 61 / 0 10 40 20
ORL 83 64 83 62 / 0 10 40 20
FPR 79 65 84 62 / 0 10 30 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
ORANGE-SEMINOLE.
AM...NONE.
&&
SHORT TERM...BRAGAW
LONG TERM....PENDERGRASTHazardous weather outlook, Mar 30, 6:41 PM EDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 641 PM EDT SAT MAR 30 2013 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-310945- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 641 PM EDT SAT MAR 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .DENSE FOG/SMOKE IMPACT... MOSTLY CLEAR SKIES AND LIGHT WINDS WILL LEAD TO VERY LOCALIZED SETTLING OF SMOKE AND FOG IN THE IMMEDIATE VICINITY OF ANY SMOLDERING FIRES OVERNIGHT. DEPENDING ON THE AMOUNT OF SMOKE BEING EMITTED AND THEIR PROXIMITY TO LOCAL ROADS AND HIGHWAYS...VISIBILITIES MAY BE REDUCED TO NEAR ZERO IN VERY LOCALIZED AREAS UNTIL SHORTLY AFTER SUNRISE SUNDAY. USE EXTREME CAUTION IF DRIVING OVERNIGHT AS VISIBILITY CAN DROP DRAMATICALLY WITHIN SECONDS AT NORMAL VEHICLE SPEEDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. GRADUALLY INCREASING MOISTURE WILL CONTINUE TO MODIFY THE VERY DRY AIRMASS IN THE FORM OF SOMEWHAT HIGHER HUMIDITIES AND LOWER THE RISK OF WILDFIRE SPREAD SUNDAY AND MONDAY. THIS SHOULD BE FOLLOWED BY A GRADUAL INCREASE IN RAIN CHANCES TUESDAY AND WEDNESDAY WITH A BETTER CHANCE FOR SHOWERS AND STORMS LATE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MOSES
Nearby
Red Flag Warnings in Florida, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.